MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; 0 UNI PDO 30CM

SURGICAL SPECIALTIES CORPORATION QUILL; 0 UNI PDO 30CM
Model Number VLP-1002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-5634r4: precautions the quill¿ device contains a loop end and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying of knots on the barbed section of the material will damage the barbs and potentially reduce their effectiveness.For the device to function properly, quill¿ device must first be anchored in the tissue by the deployment of the loop around robust tissue, then with the other subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the quill¿ device in place.Avoid contacting the quill¿ device with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the straight needle to disengage it from the barbs.When using the quill¿ device subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and induration normally associated with absorption.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with quill¿ device.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in designated biohazard ¿sharps¿ containers.
 
Event or Problem Description
It was reported on (b)(6) 2024 that a suture broke intraoperatively.No patient injury was reported; however, intervention was required, which resulted in a significant procedural delay.

Brand Name
QUILL
Common Device Name
0 UNI PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
audrey mudderman
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key20215375
Report Number3010692967-2024-00072
Device Sequence Number7328510
Product Code NEW
UDI-Device Identifier00848782020607
UDI-Public00848782020607
Combination Product (Y/N)N
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLP-1002
Device Lot NumberCB14SKE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown